Prescription Drug Discussion Forums

Prescription Drug Discussion Forums (http://www.iddb.org/forums/index.php)
-   Strattera (http://www.iddb.org/forums/forumdisplay.php?f=286)
-   -   depression (http://www.iddb.org/forums/showthread.php?t=3122)

Unregistered 10-08-2003 05:00 AM

depression
 
My 15 yr old's psychiatrist recently prescribed 10 mg of strattera increasing to 20mg in 7 days if needed. She is moderately depressed & already taking celexa & abilify. was constantly sleeping if not kept busy so the dr. thinks depression is still causing this & prescribed strattera to help with the tiredness. has anyone had success with this? she does not have add, is an excellent student but the depression has really caused her some problems with concentration & focus. I am worried about her taking so many meds & would appreciate any input from others with experience with this.

Unregistered 12-02-2005 06:00 AM

No Subject
 
Perhaps she could try Prozac. I have been on this medication and it hasn't made me sleepy and has gotten rid of my depression. I had depression in school when I was her age and I know how hard it can be.<br><br>I have always felt that I had to choose whether to medicate my depression or my inattentive ADD -- I couldn't do both. When strattera came along, I thought I had found my answer. During first week on strattera, I could concenrate and life was easier. Unfortunately, the following week, I developed severe itching and a rash, which I think was due to the mixture of the strattera and the prozac. The doctor lowered the dose of the strattera from 40 mg to 18 mg but I still had trouble with the itching. I realized how serious it was to take these 2 drugs together when the head pharmacist had to come over and approve the fact that my doctor knew that I was taking both of these at the same time before I could checkout and pay for my medications.<br><br>Due to the fact that Strattera is the first drug of its kind for inattentive ADD, there is no doubt that it needs some further "tweaking". I am hopeful that perhaps the next drug they come out with in in the future will fix strattera's problems.<br><br>Tell your daughter I hope she feels better.

Unregistered 12-03-2005 06:00 AM

No Subject
 
As one who does not trust my doctor I have been reading up on Strattera. It says a common side effect is tiredness. Also in my oppinion-and keep in mind I dont know much about medicines exept that Ive been on most- I think that ussually treatments for ADHD will cause a bit more depression in reducing hyperactivity.<br>


All times are GMT. The time now is 09:37 AM.

Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2021, vBulletin Solutions, Inc.